Alert archive / Ohio / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 39, NWS Charleston, WV

July 10, 2013Perry County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jul 10, 2013, 4:40 PM EDT for Perry County, Ohio. It was in force for 35 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2013, 4:40 PM EDT (20:40 UTC)
Expired
Jul 10, 2013, 5:15 PM EDT
In force
35 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

County Perry County, OH

The radar

The Cincinnati radar (KILN), 136 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 4:54 PM EDTTSTM WND GST 48New Lexington, OHNEW LEXINGTON OHDOT SITE OH014 MEASURED 48MPH WIND GUST.
Jul 10, 5:06 PM EDTTSTM WND DMGSomerset, OHMULTIPLE TREES DOWN AT 215 MAIN ST.
Jul 10, 5:10 PM EDTTSTM WND DMGNew Lexington, OHMULTIPLE TREES AND POWERLINES DOWN AT 5350 BUCKEYE VALLEY RD
Jul 10, 5:10 PM EDTHAIL 0.7New Lexington, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 12:31 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1493 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1493 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

791 
WUUS51 KRLX 102040
SVRRLX
OHC127-102115-
/O.NEW.KRLX.SV.W.0039.130710T2040Z-130710T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
440 PM EDT WED JUL 10 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERRY COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...SOMERSET...PERRY STATE FOREST...NEW
  LEXINGTON...

* UNTIL 515 PM EDT

* AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 19 MILES NORTHWEST OF
  SOMERSET...OR 8 MILES EAST OF PICKERINGTON...MOVING SOUTHEAST AT 45
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  THORNVILLE...JUNCTION CITY AND GLENFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST OHIO. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR CENTRAL
KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND CENTRAL WEST
VIRGINIA.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3992 8218 3990 8216 3983 8216 3982 8208
      3957 8226 3959 8227 3959 8235 3960 8239
      3973 8238 3975 8241 3983 8241 3984 8248
      3994 8246
TIME...MOT...LOC 2040Z 295DEG 29KT 3990 8258

$$

09
1 follow-up statement
037 
WWUS51 KRLX 102056
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
456 PM EDT WED JUL 10 2013

OHC127-102115-
/O.CON.KRLX.SV.W.0039.000000T0000Z-130710T2115Z/
PERRY OH-
456 PM EDT WED JUL 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR PERRY COUNTY...

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR THORNVILLE...OR 9
MILES WEST OF SOMERSET...MOVING SOUTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GLENFORD...JUNCTION CITY...PERRY STATE FOREST AND NEW LEXINGTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST OHIO. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR CENTRAL
KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND CENTRAL WEST
VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3992 8218 3990 8216 3983 8216 3982 8208
      3957 8226 3959 8227 3959 8235 3960 8239
      3973 8238 3975 8241 3983 8241 3984 8248
      3994 8246
TIME...MOT...LOC 2055Z 295DEG 29KT 3984 8244

$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:13 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jul 10, 2:13 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
213 PM EDT WED JUL 10 2013

.SYNOPSIS...
APPROACHING COLD FRONT BRINGS MORE ROUNDS OF SHOWERS/STORMS INTO
THURSDAY. FLASH FLOOD CONCERNS CONTINUE THROUGH TONIGHT. DRIER FOR
THE END OF THE WEEK/WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
CURRENTLY HAVE A LULL ACROSS THE CENTRAL PORTION OF THE
CWA...SANDWICHED BETWEEN VORT MAX-INDUCED CONVECTION TO THE
EAST...AND NEW CELLS FORMING IN AN ESSENTIALLY AUTOCONVECTIVE
ENVIRONMENT TO THE WEST.  CENTRAL CWA SHOULD SEE CELLS SOON AS WELL
ONCE SURFACE-BASED CIN GENERATED BY EARLIER RAIN CAN BREAK UP.

HI-RES MODELS STILL BRING MORE CONCENTRATED CONVECTION IN FROM THE
WEST AND NORTHWEST AFTER 21Z OR SO.  THINK THIS MAKES SENSE AS COLD
POOLS FROM CURRENT STORMS AND APPROACHING INDIANA ACTIVITY START
INTERACTING WITH A QUITE UNSTABLE AIRMASS. HAVE LIKELY POPS SINKING
IN DURING THE LATE AFTERNOON AND EVENING. MIXED LAYER CAPES ARE 3000
J/KG ALONG AND WEST OF THE OHIO RIVER.  DEEP LAYER SHEAR IS WEAK
THOUGH.  GENERALLY EXPECTING ANY SEVERE THREAT TO BE FAIRLY ISOLATED
AND LIMITED TO HAIL AND DOWNBURST WINDS.

AS FOR THE FLOOD THREAT...AM MOST CONCERNED ABOUT THE NORTHERN CWA
WHERE THE LOWEST FFG VALUES LIE ALONG WITH THE BEST THREAT OF
NEAR-TERM HEAVY RAINFALL. JUST-RELEASED WPC MPD MESSAGE HIGHLIGHTS
THIS AREA. TOUGH TO FIGURE WHERE GENERALLY HIGHER BASIN-AVERAGE QPF
WILL OCCUR...BUT ANY LOCATION WILL BE SUSCEPTIBLE TO TORRENTIAL RAIN
FROM THUNDERSTORMS WITH GENERAL PWAT VALUES STILL AROUND 2 INCHES.
ELECTED TO HOLD OFF ON EXPANSION OF FLOOD WATCH FOR NOW GIVEN DRIER
ANTECEDENT CONDITIONS TO THE SOUTH...BUT WILL ALERT NEXT SHIFT TO
MONITOR FOR THIS NEED.

FRONTAL BOUNDARY STILL SLATED TO ARRIVE NEAR THE OHIO RIVER AROUND
12Z AND CROSS THE REST OF THE CWA INTO THE AFTERNOON.  THE HEAVY
RAIN THREAT WILL TAPER OFF AROUND 06Z AS DAYTIME INSTABILITY
WANES...SO FLOOD WATCH MAY BE ABLE TO DROP ON TIME.
POST-FROPA...SOME LOW LEVEL MOISTURE AHEAD OF H850 FRONT MAY KEEP
LOWER CLOUDS AND A FEW SHRA AROUND FOR A TIME.  ONLY A FEW SCATTERED
SHOWERS SHOULD REMAIN IN THE MOUNTAINS BY 00Z.  THEN...CWA WILL GET
A MUCH-NEEDED RESPITE FROM THE RAIN.

NOT ANTICIPATING ANY MAJOR CHANGES TO THE GOING TEMPERATURE FORECAST.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
FINALLY A BRIEF BREAK IN THE ACTIVE WEATHER PATTERN. COLD FRONT TO
THE EAST OF THE CWA BY FRIDAY MORNING...WITH A GENERAL CLEARING
TREND TAKING PLACE. STILL SOME UNCERTAINTY AS TO HOW FAR SOUTH
CLEARING WILL MAKE IT THURSDAY NIGHT/FRIDAY MORNING...AND CONTINUED
TO BE CONSERVATIVE WITH CLEARING OVERNIGHT...PARTICULARLY ACROSS THE
MOUNTAINS/HIGHER TERRAIN COUNTIES. DRIER AIR WILL SETTLE IN FOR
FRIDAY...ALONG WITH SLIGHTLY COOLER TEMPERATURES. COULD ALSO BE A
DECENT AMOUNT OF FOG FORMATION FRIDAY MORNING...PARTICULARLY IN
AREAS THAT SEE CLEARING...AS HIGH PRESSURE TO THE NORTH SETTLES INTO
THE AREA.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
FOR THE EXTENDED PERIOD...GENERALLY FOLLOWED WPC THINKING...WHICH IS
A BLEND OF THE GFS AND ECMWF. TEMPERATURES WILL GRADUALLY WARM...AND
BECOME MORE HUMID ONCE AGAIN OVER THE WEEKEND AS UPPER LEVEL RIDGE
BUILDS IN FROM THE WEST. COULD BE A SLIGHT CHANCE FOR THUNDERSTORMS
ACROSS THE HIGHER TERRAIN COUNTIES ON SATURDAY IN THE SOUTHEASTERLY
FLOW...BUT FOR NOW LEFT A DRY FORECAST AS BETTER CHANCES LOOK TO BE
TO THE EAST/SOUTH OF THE CWA.

PATTERN THEN BECOMES MORE ACTIVE SUNDAY THROUGH NEXT WEEK AS ENERGY
CUTS OFF FROM UPPER TROUGH ALONG EAST COAST...AND FORMS AN UPPER LOW
THAT WILL TRACK GENERALLY SOUTH AND WEST. STILL SOME DIFFERENCES
BETWEEN THE MODELS WITH THE GENERAL TRACK OF THIS LOW...WHICH WILL
AFFECT HOW GREAT OF A CHANCE OF PRECIPITATION WE SEE ACROSS THE
CWA...BUT AS STATED BEFORE...FOLLOWED WPC THINKING/BLEND OF THE GFS
AND ECMWF...WHICH BRINGS THE LOW FARTHER WEST OVER OUR CWA THAN THE
GFS. REGARDLESS...HOT...HUMID...AND STORMY WEATHER LOOKS TO MAKE A
RETURN ONCE AGAIN.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
18Z WEDNESDAY THRU 18Z THURSDAY...
GENERALLY VFR OUTSIDE OF CONVECTION.  CU HAVE FORMED/WILL FORM
BETWEEN 4 AND 5 THOUSAND FEET.  BRIEF IFR POSSIBLE IN CONVECTION
ALONG MOUNTAINS AND DEVELOPING IN NE KY/SE OH.  DID NOT TEMPO FOR
THIS DUE TO SCATTERED NATURE BUT DID INCLUDE VCTS AT HTS/BKW FOR
NOW.  EXPECT MORE CONCENTRATED CONVECTION AFTER 21Z AHEAD OF
APPROACHING FRONT...WITH AREA OF MODERATE TO HEAVY RAIN MOVING ACROSS
DURING THE NIGHT.  EXPECTING GENERAL MVFR CONDITIONS TO DEVELOP AS
CIGS FALL WITH THE RAIN...AGAIN SPOTTY IFR POSSIBLE IN BRIEF HEAVIER
RAIN.

FRONT REACHES OHIO RIVER AROUND 12Z AND IS IN OR APPROACHING THE
MOUNTAINS BY 18Z.  MVFR CIGS AND A FEW SHOWERS MAY LINGER FOR A BIT
BEHIND THE FRONT...BUT A DEFINITE IMPROVING TREND WILL BE SEEN BY
THE END OF THE TAF PERIOD.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE...MEDIUM.

ALTERNATE SCENARIOS: TIMING AND EXTENT OF SHOWERS AND THUNDERSTORMS
COULD VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    M    M    H    H
PKB CONSISTENCY  H    H    H    H    H    H    M    M    M    M    M    M
CKB CONSISTENCY  H    H    H    H    H    H    M    M    M    M    M    M

AFTER 18Z THURSDAY...
IFR IN FOG POSSIBLE OVERNIGHT THURSDAY NIGHT INTO EARLY FRIDAY
MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 2 AM EDT THURSDAY FOR WVZ005>011-
     013>020-026>032-039-040.
OH...FLASH FLOOD WATCH UNTIL 2 AM EDT THURSDAY FOR OHZ066-067-075-
     076-083>087.
KY...FLASH FLOOD WATCH UNTIL 2 AM EDT THURSDAY FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...JMV/26
NEAR TERM...CL
SHORT TERM...SL
LONG TERM...SL
AVIATION...CL
Hazardous weather outlook, Jul 10, 3:24 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
324 PM EDT WED JUL 10 2013

WVZ032-035>037-039-040-111930-
TAYLOR-RALEIGH-FAYETTE-NICHOLAS-UPSHUR-BARBOUR-
324 PM EDT WED JUL 10 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ010-011-018>020-027>031-111930-
PLEASANTS-TYLER-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-
324 PM EDT WED JUL 10 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY...
...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-OHZ075-076-083>087-VAZ003-004-WVZ005>009-013>017-
024>026-033-034-111930-
GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-WASHINGTON-JACKSON OH-VINTON-
MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-MINGO-LOGAN-BOONE-
MCDOWELL-WYOMING-
324 PM EDT WED JUL 10 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY...
...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-067-111930-
PERRY-MORGAN-
324 PM EDT WED JUL 10 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY...
...SEVERE THUNDERSTORM WATCH 406 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ038-046-047-111930-
WEBSTER-POCAHONTAS-RANDOLPH-
324 PM EDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 10, 1:13 PM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
113 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     FLOOD            6 N MARIETTA            39.51N  81.45W
07/10/2013                   WASHINGTON         OH   DEPT OF HIGHWAYS

            SEVERAL SECTIONS OF STATE ROUTE 821 JUST SOUTH OF
            WHIPPLE ARE FLOODED DUE TO DUCK CREEK FLOWING OUT OF ITS
            BANKS

&&

EVENT NUMBER RLX1300736

TAX
Local storm report, Jul 10, 1:15 PM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
115 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     FLOOD            LOWER SALEM             39.56N  81.39W
07/10/2013                   WASHINGTON         OH   DEPT OF HIGHWAYS

            SEVERAL SECTIONS OF STATE ROUTES 145 AND 821 FLOODED
            AROUND THE TOWN OF LOWER SALEM DUE TO DUCK CREEK FLOWING
            OUT OF ITS BANKS

&&

EVENT NUMBER RLX1300737

TAX
Local storm report, Jul 10, 1:31 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
131 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     FLOOD            8 WNW MATAMORAS         39.56N  81.21W
07/10/2013                   WASHINGTON         OH   DEPT OF HIGHWAYS

            THE INTERSECTION OF STATE ROUTES 26 AND 260 IS FLOODED
            DUE TO THE LITTLE MUSKINGUM RIVER FLOWING OUT OF ITS
            BANKS

&&

EVENT NUMBER RLX1300738

TAX
Special weather statement, Jul 10, 2:11 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
211 PM EDT WED JUL 10 2013

OHZ086-087-WVZ007-101900-
GALLIA OH-LAWRENCE OH-MASON WV-
211 PM EDT WED JUL 10 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GALLIA...NORTHERN
LAWRENCE AND WEST CENTRAL MASON COUNTIES...

AT 209 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF LAKE VESUVIUS...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR GAGE AROUND 235 PM AND GALLOPOLIS FERRY
AROUND 300 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3890 8213 3866 8206 3860 8262 3878 8267

09
Special weather statement, Jul 10, 2:55 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
255 PM EDT WED JUL 10 2013

KYZ103-OHZ086-087-WVZ005>007-014-102000-
BOYD KY-CABELL WV-GALLIA OH-LAWRENCE OH-MASON WV-PUTNAM WV-WAYNE WV-
255 PM EDT WED JUL 10 2013

...A STRONG THUNDERSTORM WILL AFFECT BOYD...LAWRENCE...NORTHERN
CABELL...NORTHWESTERN PUTNAM...NORTHWESTERN WAYNE...SOUTHERN GALLIA
AND WESTERN MASON COUNTIES...

AT 254 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
COAL GROVE...MOVING EAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR CHESAPEAKE...AND HUNTINGTON AROUND 300 PM...
AID AROUND 305 PM...PROCTORVILLE AROUND 310 PM...WATERLOO AROUND 315
PM...SCOTTOWN AROUND 320 PM AND ATHALIA AROUND 325 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
1 AND 8 IN WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3888 8210 3856 8196 3834 8259 3862 8271

06

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 9:25 PM EDTAreal Flood WarningRLXAthens, Perry8 hr
Jul 10, 5:30 AM EDTAreal Flood WarningRLXAthens, Perry4 hr
Jul 10, 2:11 PM EDTSpecial Weather StatementRLXGallia49 min
Jul 10, 2:55 PM EDTSpecial Weather StatementRLXLawrence65 min
Jul 10, 5:01 PM EDTSevere Thunderstorm WarningRLXAthens, Gallia, Jackson, Meigs, Morgan, Perry and 2 more59 min
Jul 10, 5:33 PM EDTSpecial Weather StatementRLXAthens, Morgan, Perry, Washington57 min
Jul 10, 5:57 PM EDTSpecial Weather StatementRLXMeigs, Washington63 min
Jul 10, 6:05 PM EDTSpecial Weather StatementRLXGallia, Lawrence55 min
Jul 10, 6:27 PM EDTSpecial Weather StatementRLXGallia, Meigs63 min
Jul 10, 6:54 PM EDTSpecial Weather StatementRLXAthens, Morgan, Perry3 hr
Jul 10, 6:57 PM EDTFlash Flood WarningRLXWashington3 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.